Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 15, 2023, 6:32 PM CDT for Bienville Parish, Louisiana. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2023, 6:32 PM CDT (23:32 UTC)
- Expired
- Apr 15, 2023, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:40 PM CDT | HAIL 2.75 | 2 Nw Ringgold, LA | BASEBALL SIZED. |
| Apr 15, 7:01 PM CDT | HAIL 1.75 | 1 Nw Ringgold, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 4:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
181
WFUS54 KSHV 152332
TORSHV
LAC013-160015-
/O.NEW.KSHV.TO.W.0051.230415T2332Z-230416T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
632 PM CDT Sat Apr 15 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Bienville Parish in northwestern Louisiana...
* Until 715 PM CDT.
* At 631 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ringgold, or 19 miles south of Minden, moving east
at 15 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ringgold around 650 PM CDT.
Other locations impacted by this tornadic thunderstorm include Castor
and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3228 9338 3240 9337 3239 9305 3224 9306
TIME...MOT...LOC 2331Z 274DEG 11KT 3234 9333
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
191 follow-up statement
474
WWUS54 KSHV 152356
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
656 PM CDT Sat Apr 15 2023
LAC013-160015-
/O.CON.KSHV.TO.W.0051.000000T0000Z-230416T0015Z/
Bienville LA-
656 PM CDT Sat Apr 15 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
BIENVILLE PARISH...
At 655 PM CDT, a confirmed tornado was located over Ringgold, or 19
miles south of Minden, moving east at 15 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Bienville Parish, including the following locations... Castor
and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3227 9330 3238 9330 3239 9305 3224 9306
TIME...MOT...LOC 2355Z 274DEG 11KT 3233 9324
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 15, 6:26 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 15, 6:26 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 626 PM CDT Sat Apr 15 2023 ...New UPDATE, AVIATION... .UPDATE... Issued at 619 PM CDT Sat Apr 15 2023 Ongoing convection is becoming linear with the primary severe weather threat thus far being very large hail. Went ahead and extended Severe Thunderstorm Watch number 140 to include the remainder or our north Louisiana parishes that are downstream of the convection. /05/ && .UPDATE... Issued at 417 PM CDT Sat Apr 15 2023 Convection beginning to develop ahead of a frontal boundary that is making its way through northeast Texas and southeast Oklahoma. With increased lapse rates resulting from temperatures in the mid to upper 80s and cooler air aloft, deep convection capable of producing large hail, damaging winds, and isolated tornadoes will be possible through this evening. Therefore, a Severe Thunderstorm Watch is now in effect for portions of east and northeast Texas, north Louisiana and south Arkansas through 10 PM. /05/ && .SHORT TERM... (This evening through Sunday Night) Issued at 251 PM CDT Sat Apr 15 2023 Severe weather threat to ramp up across mainly southwest Arkansas into north Louisiana and deep east Texas late this afternoon. This is in response to a sharp upper-level trough swinging east across the Great Plains and interacting with a surface frontal boundary currently across southeast Oklahoma into northeast Texas. Rich dewpoint values in the upper 60s to lower 70s combined with steeping lapse rates aided by diurnal heating will support instability sufficient enough to erode the mid-level cap ahead of the approaching frontal boundary. By the time the cap breaks, convection is forecast to initiate across deep east Texas into north Louisiana and southwest Arkansas. However, exact location of when this will occur is somewhat uncertain with the possibility that convection could initiate earlier in the afternoon to include parts of northeast Texas and southeast Oklahoma. Discrete deep layer thunderstorms capable of producing large hail and damaging winds appear to be the short-term threat early in the evening, evolving into a primary damaging wind threat as convection becomes linear along the front this evening. Tornadoes are are also possible but remain a slightly lesser threat. Convection to exit the region to the southeast shortly after midnight with northwest winds increasing to near 15 mph across much of the region. Strongest winds will occur late in the evening through around midnight just behind the convection with winds diminishing to around 10 mph through the remainder of the night. On Sunday, winds are forecast to again climb to around 10 to 15 mph with higher gusts. With northwest flow aloft prevailing through the remainder of the short term, skies to remain mostly clear. A cooler airmass will allow for high temperatures on Sunday to average in the upper 60s to the lower 70s. Otherwise, stable conditions to prevail on Sunday night with overnight lows in the 40s. /05/ && .LONG TERM... (Monday through next Friday) Issued at 251 PM CDT Sat Apr 15 2023 A 1022mb surface high will be right over SW LA and the work week will have a chilly start in the 40s, but our lows will quickly rebound with 50s on Tuesday and then 60s areawide during mid to late work week. Most of the week ahead will see those warm southerly winds blowing in off the Gulf. Even our high temperatures on Monday will edge back above the mid April averages near 80, despite the below average start. Usually we see mid 50s for lows and mid 70s during this part of April. Our next cold front is looking like a mid to late morning passage on Friday, bringing next weekend a bit of a below average cool down once again to our region. The SPC is highlighting a potential risk mainly over OK and AR on day 6 late Thursday into Friday morning. This is when we may see the best frontal forcing from the tail end of a deep low lifting into the midWest U.S. We will see the morning low clouds and then rain chances returning by midweek as a weak surface low and tiny bubble high edge over the plains states. We will have to wait for a much larger and reinforcing Canadian high to spin up that deeper surface low moving into the midWest late in the week. This is when we should see our best opportunity for April (thunder)showers this week. This next big air mass, while quite chilly, will keep much farther north and even pull up stationary a leave the frontal boundary along our I-20 corridor. While it will be cooler with north winds and lingering clouds, next weekend may also see lingering rainfall nearby along this boundary. /24/ && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Sat Apr 15 2023 A line of convection to move through MLU/ELD by 16/03Z with conditions improving thereafter. Northwest winds to increase to up to 15 knots across area terminals through 16/06Z, settling to around 10 knots through the remainder of the overnight hours. Winds to again increase to near 15 knots on Sunday. Otherwise, VFR conditions to prevail areawide outside of this evenings convection. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 72 48 80 / 40 0 0 0 MLU 52 71 47 77 / 70 0 0 0 DEQ 46 70 43 79 / 20 0 0 0 TXK 49 71 46 81 / 30 0 0 0 ELD 48 70 45 78 / 60 0 0 0 TYR 50 72 48 79 / 10 0 0 0 GGG 50 71 47 79 / 20 0 0 0 LFK 52 73 47 79 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...05 LONG TERM....24 AVIATION...05
Hazardous weather outlook, Apr 15, 1:20 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 120 PM CDT Sat Apr 15 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 120 PM CDT Sat Apr 15 2023 This Hazardous Weather Outlook is for our four state area of southern Arkansas, northern Louisiana, eastern Texas and southeast Oklahoma. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will quickly develop ahead of a cold front this afternoon and then continue sweeping eastward after sunset. The air will remain unstable well into the evening hours with mid to upper 80 highs today and any of these Thunderstorms could reach severe limits. The Storm Prediction Center maintains the Enhanced Risk for hail and damaging winds with the frontal timing across I-30 late this afternoon. This will focus potential development right over southern Arkansas and northern Louisiana late today. Please see the latest SPC graphics on our Facebook and Twitter pages or on our home page at weather.gov/shv. Once again, large hail and damaging winds will be the primary threats for us, but an isolated tornado cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dry conditions will settle in through the rest of the weekend and into the start of next week. A series of systems will begin to move into the region towards the middle of next week. Another round for severe weather could be possible across portions of the area on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. 24
In the hours before
Local storm report, Apr 15, 5:25 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 1 SE BOSSIER CITY 32.51N 93.70W
04/15/2023 E1.25 INCH BOSSIER LA PUBLIC
&&
MMLocal storm report, Apr 15, 5:34 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 8 SW MAGNOLIA 33.19N 93.33W
04/15/2023 E1.75 INCH COLUMBIA AR LAW ENFORCEMENT
&&
MMSpecial weather statement, Apr 15, 5:37 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
537 PM CDT Sat Apr 15 2023
ARZ070>072-152315-
Lafayette AR-Miller AR-Columbia AR-
537 PM CDT Sat Apr 15 2023
...A strong thunderstorm will impact portions of southeastern Miller,
Lafayette and west central Columbia Counties through 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Bradley, or 20 miles southwest of Lewisville, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stamps, Lewisville, Bradley, Buckner, Bussey, Canfield, Cornelius,
Lerch, McKamie, Pleasant Valley, Gin City and Mars Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3303 9380 3325 9388 3343 9345 3314 9336
TIME...MOT...LOC 2237Z 246DEG 10KT 3314 9380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
19Local storm report, Apr 15, 5:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL HAUGHTON 32.53N 93.51W
04/15/2023 U1.50 INCH BOSSIER LA PUBLIC
&&
MMLocal storm report, Apr 15, 5:43 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL APPLEBY 31.72N 94.61W
04/15/2023 E0.75 INCH NACOGDOCHES TX CO-OP OBSERVER
&&
MMLocal storm report, Apr 15, 6:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL RINGGOLD 32.33N 93.28W
04/15/2023 E1.75 INCH BIENVILLE LA BROADCAST MEDIA
&&
MMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:45 PM CDT | Special Weather Statement | SHV | Caddo | 60 min |
| Apr 15, 4:55 PM CDT | Special Weather Statement | SHV | Webster | 65 min |
| Apr 15, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 62 min |
| Apr 15, 5:25 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 65 min |
| Apr 15, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 55 min |
| Apr 15, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 63 min |
| Apr 15, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 66 min |
| Apr 15, 6:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo | 55 min |
| Apr 15, 6:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 61 min |
| Apr 15, 6:37 PM CDT | Special Weather Statement | SHV | Red River | 53 min |
| Apr 15, 6:41 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 64 min |
| Apr 15, 6:48 PM CDT | Special Weather Statement | SHV | Claiborne | 27 min |
| Apr 15, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 68 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.